Alert archive / New Mexico / Red Flag Warnings in 2012

Red Flag Warning 30, NWS El Paso, TX

May 29, 20128 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this red flag warning at May 29, 2012, 7:16 AM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at May 30, 2012, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 29, 2012, 7:16 AM MDT (13:16 UTC)
In effect from
May 30, 2012, 2:00 PM MDT
Expired
May 30, 2012, 9:00 PM MDT
In force
7 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 1.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2012-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2012-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6165 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

895 
WWUS84 KEPZ 291316
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
716 AM MDT TUE MAY 29 2012

...RED FLAG CONDITIONS EXPECTED EARLY WEDNESDAY AFTERNOON THROUGH
EARLY WEDNESDAY EVENING...

AN UPPER LEVEL TROUGH WILL SLIDE SOUTHEAST INTO THE REGION WEDNESDAY
MORNING...RESULTING IN STRENGTHENING WINDS ALOFT STARTING LATER TODAY.
EFFICIENT MIX DOWN OF THESE WINDS...AND THOSE RESULTING FROM DEVELOPMENT
OF WEAK LEE CYCLONE TO OUR EAST WILL RESULT IN 20 FOOT WEST TO SOUTHWEST
WINDS OF 20 TO 25 MPH...WITH HIGHER GUSTS WEDNESDAY AFTERNOON AND EARLY
WEDNESDAY EVENING. WITH MINIMUM RELATIVE HUMIDITIES BELOW 10
PERCENT EXPECTED...HIGH OR GREATER FIRE DANGERS FORECAST...AND
EXTREMELY LOW FUEL MOISTURES IN PLACE...ENVIRONMENT WILL FAVOR
DEVELOPMENT OF RED FLAG CONDITIONS AT THAT TIME FOR SOUTHERN NEW
MEXICO AND FAR WEST TEXAS.

NMZ110>113-TXZ055-292100-
/O.UPG.KEPZ.FW.A.0028.120530T1800Z-120531T0300Z/
/O.NEW.KEPZ.FW.W.0030.120530T2000Z-120531T0300Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-
716 AM MDT TUE MAY 29 2012

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM MDT WEDNESDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...110...
111...112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 9 PM
MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 


* EVENT: FIRE WEATHER ZONE 110 ...SOUTHWEST MOUNTAINS. FIRE
  WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE WEATHER
  ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY.
  FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS. FIRE
  WEATHER ZONES 055 EL PASO.

* TIMING: 2 PM MDT WEDNESDAY WEDNESDAY AFTERNOON THROUGH 9 PM MDT
  WEDNESDAY EVENING.

* WIND: WEST TO SOUTHWEST WINDS 20 TO 25 MPH WITH OCCASIONAL GUSTS
  TO 35 MPH.

* HUMIDITY: MINIMUM RELATIVE HUMIDITIES WILL FALL TO AROUND 5 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK WITH LOCAL LAND
  MANAGEMENT AGENCIES FOR BURN RESTRICTIONS IN YOUR AREA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE
OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

TXZ056-292100-
/O.NEW.KEPZ.FW.W.0030.120530T2000Z-120531T0300Z/
HUDSPETH-
716 AM MDT TUE MAY 29 2012

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM MDT WEDNESDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 056...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 9 PM
MDT WEDNESDAY. 

* EVENT: FIRE WEATHER ...ZONE 056 HUDSPETH.

* TIMING: 2 PM MDT WEDNESDAY WEDNESDAY AFTERNOON THROUGH 9 PM MDT
  WEDNESDAY EVENING.

* WIND: WEST TO SOUTHWEST WINDS 20 TO 25 MPH WITH OCCASIONAL GUSTS
  TO 35 MPH.

* HUMIDITY: MINIMUM RELATIVE HUMIDITIES WILL FALL TO AROUND 5 
  PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK WITH LOCAL LAND
  MANAGEMENT AGENCIES FOR BURN RESTRICTIONS IN YOUR AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.  PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

&&

$$
TRIPOLI
3 follow-up statements
568 
WWUS84 KEPZ 291701
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1101 AM MDT TUE MAY 29 2012

...RED FLAG CONDITIONS EXPECTED EARLY WEDNESDAY AFTERNOON THROUGH
EARLY WEDNESDAY EVENING FOR SOUTH CENTRAL NEW MEXICO AND FAR WEST
TEXAS...

AN UPPER LEVEL TROUGH WILL SLIDE SOUTHEAST INTO THE REGION
WEDNESDAY MORNING...RESULTING IN STRENGTHENING WINDS ALOFT
STARTING LATER TODAY. EFFICIENT MIX DOWN OF THESE WINDS...AND
THOSE RESULTING FROM DEVELOPMENT OF WEAK LEE CYCLONE TO OUR EAST
WILL RESULT IN 20 FOOT WEST TO SOUTHWEST WINDS OF 20 TO 25 MPH...
WITH HIGHER GUSTS WEDNESDAY AFTERNOON AND EARLY WEDNESDAY
EVENING. WITH MINIMUM RELATIVE HUMIDITIES BELOW 10 PERCENT
EXPECTED...HIGH OR GREATER FIRE DANGERS FORECAST...AND EXTREMELY
LOW FUEL MOISTURES IN PLACE...ENVIRONMENT WILL FAVOR DEVELOPMENT
OF RED FLAG CONDITIONS AT THAT TIME FOR FAR WEST TEXAS AND
OTERO COUNTY.

EMPHASIS FOR WILL FOCUS ON EL PASO...HUDSPETH AND SOUTHERN OTERO
COUNTIES...WHERE HIGHEST SUSTAINED 20 FOOT WIND SPEEDS ARE
EXPECTED TO REACH CRITERIA FOR RED FLAG CONDITIONS.

NMZ110-111-113-291815-
/O.CAN.KEPZ.FW.W.0030.120530T2000Z-120531T0300Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
CAPITAN AND SACRAMENTO MOUNTAINS-
1101 AM MDT TUE MAY 29 2012

...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW
HUMIDITY FOR FIRE WEATHER ZONES 110...111 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CANCELLED THE RED FLAG WARNING.

20 FOOT WINDS OVER THE GILA WILDERNESS...SACRAMENTO AND CAPITAN
MOUNTAINS AND FAR SOUTHWEST NEW MEXICO...WILL NOT MEET CRITERIA TO
WARRANT ISSUANCE IN THESE LOCATIONS.

$$

NMZ112-TXZ055-056-300400-
/O.CON.KEPZ.FW.W.0030.120530T2000Z-120531T0300Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
1101 AM MDT TUE MAY 29 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM MDT
WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 055...056 AND 112...

* EVENT: FIRE WEATHER ZONE 056 ...HUDSPETH.

* TIMING: 2 PM MDT WEDNESDAY WEDNESDAY AFTERNOON THROUGH 9 PM 
  MDT WEDNESDAY EVENING. 

* WIND: WEST TO SOUTHWEST WINDS 20 TO 25 MPH WITH OCCASIONAL
  GUSTS TO 35 MPH. 

* HUMIDITY: MINIMUM RELATIVE HUMIDITIES WILL FALL TO AROUND 5 
  PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK WITH LOCAL LAND 
  MANAGEMENT AGENCIES FOR BURN RESTRICTIONS IN YOUR AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.  PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

&&

$$
433 
WWUS84 KEPZ 301340
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
740 AM MDT WED MAY 30 2012

...RED FLAG CONDITIONS EXPECTED EARLY WEDNESDAY AFTERNOON THROUGH
EARLY WEDNESDAY EVENING FOR FAR WEST TEXAS...

AN UPPER LEVEL TROUGH WILL SLIDE SOUTHEAST INTO THE REGION
WEDNESDAY MORNING...RESULTING IN STRENGTHENING WINDS ALOFT
STARTING LATER TODAY. EFFICIENT MIX DOWN OF THESE WINDS...AND
THOSE RESULTING FROM DEVELOPMENT OF WEAK LEE CYCLONE TO OUR EAST
WILL RESULT IN 20 FOOT WEST TO SOUTHWEST WINDS OF 20 TO 25 MPH...
WITH HIGHER GUSTS WEDNESDAY AFTERNOON AND EARLY WEDNESDAY
EVENING. WITH MINIMUM RELATIVE HUMIDITIES BELOW 10 PERCENT
EXPECTED...HIGH OR GREATER FIRE DANGERS FORECAST...AND EXTREMELY
LOW FUEL MOISTURES IN PLACE...ENVIRONMENT WILL FAVOR DEVELOPMENT
OF RED FLAG CONDITIONS TODAY FOR FAR WEST TEXAS.

EMPHASIS WILL FOCUS ON EL PASO AND HUDSPETH COUNTIES...WHERE
HIGHEST SUSTAINED 20 FOOT WIND SPEEDS ARE EXPECTED TO REACH
CRITERIA FOR RED FLAG CONDITIONS.

NMZ112-301445-
/O.CAN.KEPZ.FW.W.0030.120530T2000Z-120531T0300Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
740 AM MDT WED MAY 30 2012

...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW
HUMIDITY FOR FIRE WEATHER ZONE 112...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CANCELLED THE RED FLAG WARNING. 

20 FOOT WINDS OVER THE SOUTH CENTRAL NEW MEXICO DESERTS AND
TULAROSA BASIN...WILL NOT MEET CRITERIA TO WARRANT ISSUANCE
IN THESE AREAS.

$$

TXZ055-056-310300-
/O.EXT.KEPZ.FW.W.0030.120530T2100Z-120531T0300Z/
EL PASO-HUDSPETH-
740 AM MDT WED MAY 30 2012

...RED FLAG WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 055 AND 056...

* EVENT: FIRE WEATHER ZONE 056 HUDSPETH....

* TIMING: 2 PM MDT WEDNESDAY WEDNESDAY AFTERNOON THROUGH 9 PM 
  MDT WEDNESDAY EVENING.

* WIND: WEST TO SOUTHWEST WINDS 20 TO 25 MPH WITH OCCASIONAL GUSTS
  TO 30 MPH.

* HUMIDITY: MINIMUM RELATIVE HUMIDITIES WILL FALL TO AROUND 5 
  PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK WITH LOCAL LAND 
  MANAGEMENT AGENCIES FOR BURN RESTRICTIONS IN YOUR AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.  PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

&&

$$
681 
WWUS84 KEPZ 310232
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
832 PM MDT WED MAY 30 2012


TXZ055-056-310345-
/O.EXP.KEPZ.FW.W.0030.000000T0000Z-120531T0300Z/
EL PASO-HUDSPETH-
832 PM MDT WED MAY 30 2012

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055 AND
056...

WINDS WILL BE DECREASING THROUGH THE EVENING...BUT SOME LOCAL 
GUSTS TO 25 MPH WILL BE POSSIBLE THROUGH 10 PM MDT. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 29, 4:10 AM MDT, 3 hours 6 minutes earlier.

Area forecast discussion, May 29, 4:10 AM MDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
410 AM MDT TUE MAY 29 2012

.SYNOPSIS...
DRY WEST FLOW WILL PERSIST TODAY AND WEDNESDAY RESULTING IN CLEAR
SKIES AND TEMPERATURES ABOVE NORMAL. WINDS ALOFT WILL TURN NORTHWEST
ON THURSDAY AND AT THE SURFACE A COOL FRONT WILL MOVE INTO THE
BORDERLAND FROM THE EAST. WITH THE ADDED MOISTURE OF THE FRONT A FEW
THUNDERSTORMS ARE POSSIBLE EAST OF EL PASO. THE NORTHWEST WINDS
COULD ALSO BRING WILDFIRE SMOKE INTO MUCH OF THE AREA. THIS PATTERN
WILL CONTINUE ON FRIDAY THOUGH DRYING OUT WILL BEGIN AS SOUTHWEST
WINDS DEVELOP. BY SATURDAY AND SUNDAY WE WILL BE BACK TO DRY WITH
WELL ABOVE NORMAL TEMPERATURES.

&&

.DISCUSSION...
BROAD UPPER HIGH OVER MEXICO AND UPPER TROUGH JUST OFF THE WEST
COAST ARE COMBINING TO CREATE A VERY DRY WEST FLOW OVER NEW MEXICO.
WEAK LEE SIDE TROUGHING WILL DEVELOP TODAY FOR AFTERNOON
BREEZES...WHILE A BIT STRONGER LEE SIDE TROUGH ALONG WITH A SHORT
WAVE OVERHEAD ON WEDNESDAY WILL PUSH WINDS INTO WINDY CATEGORY
TOMORROW. TEMPERATURES WILL CONTINUE ABOVE NORMAL TODAY AND
WEDNESDAY WITH LOWLAND TEMPERATURES PUSHING 100 DEGREES BUT NOT
QUITE REACHING IT. SMOKE FROM THE WHITEWATER WILDFIRE WILL CONTINUE
TO OCCASIONALLY IMPACT THE NORTHERN CWA BUT DON'T BELIEVE SMOKE
WILL GET MUCH FURTHER SOUTH THAN ABOUT TRUTH OR CONSEQUENCES TO
ALAMOGORDO.

WITH THE AFOREMENTIONED SHORT WAVE PASSAGE WEDNESDAY COMBINED WITH
LARGE UPPER LOW MOVING INTO THE CENTRAL PLAINS...UPPER FLOW WILL
TURN NORTHWEST FOR THURSDAY AND FRIDAY. THIS WILL ALLOW A BACK DOOR
COOL FRONT TO PUSH INTO THE EASTERN CWA THURSDAY MORNING AND
POSSIBLY REACH WEST AS FAR AS THE DIVIDE BY THURSDAY AFTERNOON. THE
FRONT WILL BRING IN SOME COOLER AIR AND ALSO MOISTURE. STILL BELIEVE
THE MOISTURE WILL BE FAIRLY THIN...FOR THE MOST PART MIXING OUT FROM
EL PASO WEST. TO THE EAST ENOUGH MOISTURE AND INSTABILITY COULD
REMAIN FOR ISOLATED THUNDERSTORMS THURSDAY AFTERNOON AND EVENING.
MODELS HAVE BEEN ALL OVER THE PLACE WITH THIS THUR/FRI MOISTURE
SOLUTION AND DON'T HAVE A LOT OF CONFIDENCE YET WITH THE CURRENT
SOLUTION. LATEST GFS/NAM STILL SHOW MOISTURE FROM THE RIO GRAND
VALLEY EAST FRIDAY MORNING BUT QUICKLY SCOUR IT OUT BY FRIDAY
AFTERNOON. WILL CONTINUE TO KEEP A LOW POP IN FOR THE FAR EASTERN
CWA. ALSO WITH THIS SWITCH IN WINDS ALOFT...SMOKE FROM THE
WHITEWATER WILDFIRE COULD IMPACT MUCH MORE OF THE CWA...FROM ABOUT
SILVER CITY TO EL PASO EASTWARD.

WEEKEND STILL A BIT UNSETTLED AS BOTH GFS/ECMWF MOVE ANOTHER UPPER
LOW TOWARDS ARIZONA. LAYERED MOISTURE REMAINS JUST TO THE EAST OF
THE CWA AND VERY WARM TEMPERATURES RETURN.

&&

.AVIATION...VALID 29/12Z-30/12Z.
VFR CONDS THRU THE PERIOD. AREAS OF 3-5SM FU SCT/BKN070 NORTH OF A
LINE FROM SILVER CITY TO ALAMOGORDO. DVLPG AFT 18Z...SURFACE WINDS
WEST AT 10-15 KTS.

&&

.FIRE WEATHER...
UPPER RIDGE OVER MEXICO WITH INCREASING WEST TO SOUTHWEST FLOW ALOFT
WILL ALLOW TEMPERATURES TO CONTINUE WARMING WELL ABOVE NORMAL FOR
THE NEXT COUPLE OF DAYS. MINIMUM RELATIVE HUMIDITIES WILL CONTINUE
TO BE LESS THAN 10 PERCENT THROUGH WEDNESDAY. WINDS WILL BE ON THE
INCREASE ACROSS THE AREA WITH POSSIBLE RED FLAG CONDITIONS WEDNESDAY
AS WEST WINDS WILL INCREASE TO 20 TO 30 MPH.

A BACK DOOR COLD FRONT WILL MOVE INTO THE REGION THURSDAY MORNING
AND WILL BRING INCREASING LOW LEVEL MOISTURE TO MUCH OF THE FORECAST
AREA EAST OF THE RIO GRANDE VALLEY. WITH DAYTIME HEATING A FEW
THUNDERSTORMS ARE POSSIBLE OVER THE SACRAMENTO MOUNTAINS AND
HUDSPETH COUNTY. FRIDAY BEGINS DRYING OUT AGAIN AS SOUTHWEST WINDS
RETURN...THOUGH A THUNDERSTORM IS STILL POSSIBLE EAST OF EL PASO ON
FRIDAY. WELL ABOVE NORMAL TEMPERATURES WILL RETURN FRIDAY INTO THE
WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 97  70  97  67  92 /   0   0   0   0   0
SIERRA BLANCA           93  63 100  61  85 /   0   0   0   0   0
LAS CRUCES              93  56  94  55  90 /   0   0   0   0   0
ALAMOGORDO              94  60  94  58  89 /   0   0   0   0   0
CLOUDCROFT              75  46  74  45  68 /   0   0   0   0  10
TRUTH OR CONSEQUENCES   91  60  93  58  87 /   0   0   0   0   0
SILVER CITY             80  54  81  53  80 /   0   0   0   0   0
DEMING                  92  57  93  55  90 /   0   0   0   0   0
LORDSBURG               94  55  93  56  91 /   0   0   0   0   0
WEST EL PASO METRO      96  71  94  66  90 /   0   0   0   0   0
DELL CITY               92  59  97  54  89 /   0   0   0   0  10
FORT HANCOCK            99  64 102  62  91 /   0   0   0   0   0
LOMA LINDA              91  63  92  60  82 /   0   0   0   0   0
FABENS                  99  62  96  64  91 /   0   0   0   0   0
SANTA TERESA            97  64  98  60  91 /   0   0   0   0   0
WHITE SANDS HQ          93  68  94  65  88 /   0   0   0   0   0
JORNADA RANGE           94  51  94  50  88 /   0   0   0   0   0
HATCH                   90  55  92  55  86 /   0   0   0   0   0
COLUMBUS                95  61  94  59  92 /   0   0   0   0   0
OROGRANDE               95  66  95  62  90 /   0   0   0   0   0
MAYHILL                 82  51  79  52  73 /   0   0   0   0  10
MESCALERO               78  46  79  46  74 /   0   0   0   0  10
TIMBERON                80  49  79  50  74 /   0   0   0   0  10
WINSTON                 81  46  83  50  76 /   0   0   0   0   0
HILLSBORO               85  57  85  54  81 /   0   0   0   0   0
SPACEPORT               90  59  90  55  86 /   0   0   0   0   0
LAKE ROBERTS            86  41  89  45  83 /   0   0   0   0   0
HURLEY                  87  51  86  53  84 /   0   0   0   0   0
CLIFF                   88  33  90  41  88 /   0   0   0   0   0
MULE CREEK              84  39  87  41  87 /   0   0   0   0   0
FAYWOOD                 84  50  89  50  83 /   0   0   0   0   0
ANIMAS                  92  56  92  53  89 /   0   0   0   0   0
HACHITA                 94  54  95  54  92 /   0   0   0   0   0
ANTELOPE WELLS          94  60  94  55  92 /   0   0   0   0   0
CLOVERDALE              87  57  86  52  85 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR NMZ110>113.

TX...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR TXZ055.

&&

17 HEFNER
Hazardous weather outlook, May 29, 6:45 AM MDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
645 AM MDT TUE MAY 29 2012

NMZ401>417-TXZ418>424-301200-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
645 AM MDT TUE MAY 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT.

SOME SMOKE AND LOWER VISIBILITIES IS POSSIBLE THIS MORNING FROM THE
WHITEWATER-BALDY FIRE...MOSTLY NORTH OF A LINE FROM LAS CRUCES TO
SILVER CITY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY EAST OF EL PASO.
SMOKING CONDITIONS MAY BECOME MORE WIDESPREAD OVER THE AREA THURSDAY
AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

HEFNER

Nearby

Red Flag Warnings in New Mexico, 2012Red Flag Warnings in Texas, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.